On maximal triangle‐free graphs

P. Erdős, Ron Holzman

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

A triangle‐free graph is maximal if adding any edge will create a triangle. The minimal number of edges of a maximal triangle‐free graph on n vertices having maximal degree at most D is denoted by F(n, D). We determine the value of limn‐∞ F(n, cn)/n for 2/5 < c < 1/2. This investigation continues work done by Z. Füredi and Á. Seress. Our result is contrary to a conjecture of theirs.

Original languageEnglish
Pages (from-to)585-594
Number of pages10
JournalJournal of Graph Theory
Volume18
Issue number6
DOIs
Publication statusPublished - 1994

Fingerprint

Graph in graph theory
Triangle
Continue

ASJC Scopus subject areas

  • Geometry and Topology

Cite this

On maximal triangle‐free graphs. / Erdős, P.; Holzman, Ron.

In: Journal of Graph Theory, Vol. 18, No. 6, 1994, p. 585-594.

Research output: Contribution to journalArticle

Erdős, P. ; Holzman, Ron. / On maximal triangle‐free graphs. In: Journal of Graph Theory. 1994 ; Vol. 18, No. 6. pp. 585-594.
@article{a20be451393e400f80ddfe3b1db32fb1,
title = "On maximal triangle‐free graphs",
abstract = "A triangle‐free graph is maximal if adding any edge will create a triangle. The minimal number of edges of a maximal triangle‐free graph on n vertices having maximal degree at most D is denoted by F(n, D). We determine the value of limn‐∞ F(n, cn)/n for 2/5 < c < 1/2. This investigation continues work done by Z. F{\"u}redi and {\'A}. Seress. Our result is contrary to a conjecture of theirs.",
author = "P. Erdős and Ron Holzman",
year = "1994",
doi = "10.1002/jgt.3190180606",
language = "English",
volume = "18",
pages = "585--594",
journal = "Journal of Graph Theory",
issn = "0364-9024",
publisher = "Wiley-Liss Inc.",
number = "6",

}

TY - JOUR

T1 - On maximal triangle‐free graphs

AU - Erdős, P.

AU - Holzman, Ron

PY - 1994

Y1 - 1994

N2 - A triangle‐free graph is maximal if adding any edge will create a triangle. The minimal number of edges of a maximal triangle‐free graph on n vertices having maximal degree at most D is denoted by F(n, D). We determine the value of limn‐∞ F(n, cn)/n for 2/5 < c < 1/2. This investigation continues work done by Z. Füredi and Á. Seress. Our result is contrary to a conjecture of theirs.

AB - A triangle‐free graph is maximal if adding any edge will create a triangle. The minimal number of edges of a maximal triangle‐free graph on n vertices having maximal degree at most D is denoted by F(n, D). We determine the value of limn‐∞ F(n, cn)/n for 2/5 < c < 1/2. This investigation continues work done by Z. Füredi and Á. Seress. Our result is contrary to a conjecture of theirs.

UR - http://www.scopus.com/inward/record.url?scp=84987472611&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84987472611&partnerID=8YFLogxK

U2 - 10.1002/jgt.3190180606

DO - 10.1002/jgt.3190180606

M3 - Article

VL - 18

SP - 585

EP - 594

JO - Journal of Graph Theory

JF - Journal of Graph Theory

SN - 0364-9024

IS - 6

ER -